Forum Rules


Reply
 
LinkBack Thread Tools Search this Thread
Old Mar 6th, 2011, 19:28 PM   11
tsyhanochka
Pregnant (Expecting)
Active BnB Member
 
 
Join Date: Dec 2010
Location: Second star to the right, and straight on till morning.
Posts: 966
I'm just stating what the journal article said. It specifically said women should not take 'any oral contraceptive'. So I'm going to make that my choice. I think women should talk to their medical person if they have questions.

Thanks ladies!



 
Status: Offline
 
Old Mar 7th, 2011, 02:24 AM   12
porkypig
Mum (Mom)
BnB Addict
 
 
Join Date: Aug 2008
Posts: 4,799
I do worry about the effect of the pill on those migraines i have but have been to my GP and have no choce but trust his medical judgement, still worried though xx



 
Status: Offline
 
Old Mar 7th, 2011, 02:46 AM   13
PocoHR
Mum (Mom)
BnB Addict
 
 
Join Date: Jun 2010
Location: East coast, USA
Posts: 3,290
Wow this is really helpful, thank you for posting. I get migraines every month, with aura. I am not on birth control now, but I was before, and I swear I was having transient ischemic attacks (although I know I never had a full blown stroke). One side of my face would go numb for days, I had trouble swallowing/talking...it was awful. I'll never do birth control again!



 
Status: Offline
 
Old Mar 7th, 2011, 07:01 AM   14
anniepie
Mum (Mom)
BnB Addict
 
 
Join Date: Feb 2011
Posts: 9,226
I also suffered severe migraines with aura since the age of 7. I had been on the combined pill- it wasn't until just over a year ago (at the age of 31) that I was told by a new GP that there's no way I should be on the combined pill. The mini pill (progesterone only) is fine- it is the oestrogen that causes the problems.

Makes me mad that GPs don't look at your notes and/or ask the questions they should...you literally put your life in their hands



 
Status: Offline
 
Old Mar 7th, 2011, 09:22 AM   15
Thistledown
Mum (Mom)
Active BnB Member
 
 
Join Date: Jan 2011
Location: Canada
Posts: 548
I think it also depends on what your migraine triggers are. Some people are put on the pill specifically to help control migraines that are caused by hormone fluctuations.

Personally, I think BCPs are rather evil things. I had 2 migraines with aura when I was very young, but no one seemed to know what was going on and I never knew that's what they were. Tried a standard BCP in my mid 20s, and bam! Started getting migraines with aura. Stopped the BCP after 3 months, but I've had migraines (with varying frequencies) ever since.



 
Status: Offline
 
Old Mar 8th, 2011, 11:50 AM   16
porkypig
Mum (Mom)
BnB Addict
 
 
Join Date: Aug 2008
Posts: 4,799
ive only had them since being on bc but then i remember one evening towards the end of my pregnancy i got one, so it cant be the pills coz i obviously werent taking any, must be just a hormone related thing xx



 
Status: Offline
 
Old Mar 8th, 2011, 20:51 PM   17
tsyhanochka
Pregnant (Expecting)
Active BnB Member
 
 
Join Date: Dec 2010
Location: Second star to the right, and straight on till morning.
Posts: 966
I know some women are on BCP because of the hormonal triggers.

But to know that there is a risk, and that questions can and should be asked. We have other family planning options. The IUD was suggested to me.

I just think its so terrifying that I have had migraines for 23 years, and was on the pill for almost 10 and no one until now, not even my neurologist(s) knew of this risk.

An acquaintance of mine had a stroke at 27, this is why I think I'm so adamant about this. I saw how her life changed. She was a smoker and on the pill (not sure if she had migraines).

If you're concerned, get a second opinion. Go to a clinic, ask another doctor. It is your right, and your body! Doesn't mean you have to change doctors. In some areas there are telehealth lines you can call... they can make referrals.


(sorry, I am an information and referral person, that's my job actually... I'll be certified soon... so my mantra is knowledge is power!)

Much Love



 
Status: Offline
 
Old Mar 11th, 2011, 16:00 PM   18
BabyMaybe917
Mum (Mom)
Chat Happy BnB Member
 
 
Join Date: Feb 2011
Location: Missouri, USA
Posts: 1,179
I'm a student nurse and thought I would share a little more information about this as we have recently discussed the topic in class. Migraines (with aura) and BCP can increase your chance of having a blood clot. Additionally, a pregnancy, obesity, smoking, and increased age can increase this risk as well. If you have any concerns you should definetely discuss them with your doctor, especially if you have several of the risk factors above. FYI: some signs/symptoms to watch for are redness, swelling, warmth, and pain in the leg. The leg is the most common site to get a blood clot (Deep Vein Thrombosis). I hope this information helps! I find it surprising that it's not discussed at OB/GYN appointments!!!



 
Status: Offline
 
Old Mar 12th, 2011, 10:01 AM   19
lu-is
Mum (Mom)
Chat Happy BnB Member
 
 
Join Date: Jan 2010
Location: Saskatoon, Canada
Posts: 1,783
I'm on Alesse and sometimes get Migraines (only once in a blue moon these days); my Dr. and I did discuss this before going on BC. He said the risk is generally higher in older women, but that could be with this particular brand. He wasn't too concerned, I wasn't.
I still feel pretty safe.



 
Status: Offline
 
Reply



Bookmarks

Tags
birth , control , migraines , read

Thread Tools Search this Thread
Search this Thread:

Advanced Search



SEO by vBSEO